Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 222, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 13, 2016, 7:26 PM CDT for Hall County, Motley County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2016, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 13, 2016, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Hall County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 123 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3554 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:24 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 13, 6:24 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 624 PM CDT WED JUL 13 2016 .AVIATION... Although VFR is anticipated, isolated thunderstorms will likely affect one or more TAF sites this evening. KLBB was currently experiencing thunder and will continue for another hour or so until storms move east or dissipate. Chances of storms are increased near KCDS this evening with a more favorable environment for thunderstorm development. && .PREV DISCUSSION... /issued 311 PM CDT WED JUL 13 2016/ SHORT TERM... Another hot day across the region today with mostly sunny skies. Finally starting to see elevated cumulus developing on top of the deeply mixed boundary layer over the southern South Plains, with some hints of additional development along a weak boundary that stretched southwest to northeast from near Denver City to Childress. Now that model data have finally arrived after all of the comms issues this morning, all models generate some convection near or along this weak boundary. As usual...coverage remains highly variable but if the past few days are any indication, most convection will be isolated. Deep layer shear is sufficient enough that any storms that do develop will have a chance to organize and enough CAPE is present, generally around 1000 J/kg) that a few pulse severe storms cannot be ruled out. Did expand coverage of isolated storms further southwest to include area of developing cumulus and to keep PoPs in place on both sides of the surface boundary. Temperatures overnight will depend on what outflow storms can generate but another fairly strong low-level jet will develop that will help keep the boundary layer mixed and keep minimum temperatures within a degree or two of lows recorded this morning. Tomorrow brings a bit more uncertainty as the models bring a fairly strong shortwave across the northern Texas Panhandle into southern Kansas. This will suppress the ridge a bit and help to push a weak front into the southern Texas Panhandle. Model time series show that thickness values do not change much and tendency has been for temperatures to go above guidance, especially along and south of frontal boundaries likely due to a combination of compressional warming and surface wind veering to the southwest ahead of the front. MOS guidance came in 3-4 degrees cooler than the forecast currently has and feel this trend may be in error. This will keep highs in the 102-105 degree range and depending on what overnight lows do, we may need another heat advisory for tomorrow. Will let the midnight shift decide and see if guidance temperatures continue to fall or if temps will hold closer to where we have been the past week or so. Jordan LONG TERM... Hot weather to continue but some subtle changes in the pattern over the next few days. Late Thursday, we may see some isolated thunderstorms along deeper moisture gradient/weak front from NE to SW across the area. Activity could be aided by weakness in upper ridge along with weak forcing. kept pops in overnight Thur night with some weak upper support and boundary possibly fed by low level jet late. Weak front/boundary may wash out with a return to S/SE BL flow by late Friday. Looking a little less likely for rain then as aid from front/upr forcing may be more lacking than previous thinking. Kept slight chance pops in across a large part of the forecast area as subsident inversion may be less prominent with some marginal CAPE available. Beyond Friday, it looks like its back to hot and dry. Heights begin to build in again Saturday. Models have been consistent in building expansive broad upper high northward into Central Plains and mid Miss Valley toward Monday. This high will amplify farther northward by Tuesday with mid level easterly flow developing Mon/Tue on south side of high across West Texas. Despite some cooler temperatures than our neighbors to the north, heights/thicknesses still suggest upper 90s to near 100, although may begin to pick up a shallow cumulus field with some increase in mean RH. Although monsoon southerly flow may result in increasing convective coverage over the higher terrain in New Mexico midweek, 500 mb heights will remain around 594-596 dm which should allow above average temperatures to continue with only a faint glimmer of a chance for some cooling rain showers and thunder under this stagnant and subsident high. James && .LUB Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for TXZ022>024-028>030- 033>036-039>041. && 01
Hazardous weather outlook, Jul 13, 3:21 AM CDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 321 AM CDT WED JUL 13 2016 TXZ021>044-140830- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 321 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON ACROSS PORTIONS OF THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE WHERE AFTERNOON HIGHS WILL TOP OUT AROUND 105. ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON. THE BEST CHANCES FOR THUNDERSTORM ACTIVITY WILL BE ALONG A LINE FROM LUBBOCK TO MEMPHIS FAVORING THE MORE NORTHERN LOCATIONS. HAIL TO THE SIZE OF GOLF BALLS AND 70 MPH WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH TEMPERATURES ON THURSDAY WILL BE BETWEEN 103 AND 106 DEGREES ON THE CAPROCK, AND THEREFORE, A HEAT ADVISORY MAY NEED TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:06 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 24 min |
| Jul 13, 8:21 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 24 min |
| Jul 13, 8:33 PM CDT | Areal Flood Advisory | LUB | Hall, Motley | 117 min |
| Jul 14, 3:08 AM CDT | Heat Advisory | LUB | Bailey, Castro, Cochran, Crosby, Floyd, Hale and 8 more | 16 hr |
| Jul 14, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 29 min |
| Jul 14, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.